Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Congestive Heart Failure During Osimertinib Treatment for Epidermal Growth Factor Receptor (EGFR)-mutant Non-small Cell Lung Cancer (NSCLC)
Hiromi WatanabeEiki IchiharaHirohisa KanoKiichiro NinomiyaMitsune TanimotoKatsuyuki Kiura
Author information
JOURNALS OPEN ACCESS

2017 Volume 56 Issue 16 Pages 2195-2197

Details
Abstract

We herein report a case of congestive heart failure which developed during osimertinib treatment. A 78-year-old woman presented with mild exertional dyspnea three weeks after starting osimertinib for the treatment of epidermal growth factor receptor (EGFR) T790M-positive non-small cell lung cancer. She was diagnosed with congestive heart failure caused by the osimertinib. In contrast to trastuzumab, a human epidermal growth factor receptor 2 (HER2) monoclonal antibody that often causes cardiac dysfunction, the causal relationship between osimertinib and cardiotoxicity has so far received little attention and thus remains unclear. However, it inhibits HER2 in addition to mutant EGFR, thereby potentially causing cardiotoxicity.

Information related to the author
© 2017 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top